| Catalog Number |
51448 |
| Medical Device Problem Code |
Use of Device Problem (1670)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
10/31/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(6) lot number, expiry date and manufacture date are not available at this time.Investigation: the technician at the customer site provided photographs of both the inner and outer packaging to terumo bct.The lot number on the ban-25-0016 outer box had an expiration date of 01-aug-2018.The inner, primary packaging of the needle had a different expiration date of 01-nov-2018.The procedure was performed on (b)(6) 2018.Investigation is in process.A follow-up report will be provided.
Event or Problem Description
The customer reported that an expired bone marrow aspirate concentrate (bmac) disposable was used on a patient.The bmac disposable was labeled with an expiration date of (b)(6) 2018.The procedure was performed on (b)(6) 2018.No adverse events reported for this event.The customer declined to provide patient information.The ban-25 8ga bm aspirate needle is not available for return because it was discarded by the customer.
Additional Manufacturer Narrative
This report is being filed to provide additional information.Investigation: per follow up, it was found that lot ban25-0016 was manufactured with two different vendor lots, having expiry of 01-aug-2018 on one lot and expiry of 01-nov-2018 on another lot.And since the kits are limited by the shortest shelf life, the overall expiration date for ban25-0016 is 01-aug-2018.The customer did not provide the lot number pertaining to this event, therefore a device history record (dhr) search could not be conducted for this specific incident.All lots must meet acceptance criteria before release.The harvest disposable set was unavailable for return and investigation.Harvest product kits contain multiple components that have various expiration dates.The outer kit label contains the expiration date associated with the component that has the shortest expiry timeframe.Correction: terumo bct customer support contacted the customer to discuss the importance of checking the expiration date on the set prior to the procedure and to retrain to avoid further use of expired kits.The customer declined the requirement for additional training.Root cause: based on the clinical findings, the use of the expired set was caused by an operator error.